News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: seborrheic dermatitis and TIGHT scalp


 poorlittle - Tue Sep 16, 2008 12:49 am

i was recently diagnosed with seborrheic dermatitis. super itchy scalp with tons of flakes. the medication doesn't seem to work (derma-smooth/fs). and it's gone from my scalp to the sides of my nose, forehead a little bit, inside of my ears and the base of my penis. i've been using t-gel as shampoo almost everyday for a few days. not nearly as itchy or flakey but my scalp feels super tight. like i could pull my scalp away from my head just by flexing. and around the front of my hairline it's very dry. i can't really get a good view of the rest of my scalp. is it possible for all of my hair to come out due to this tightness? can i sort of detach my scalp? it feels like i can. aloe seems to work well for my face.
 John Kenyon, CNA - Wed Apr 22, 2009 8:50 pm

User avatar Hello --

Since this is so severe and is not responding to the simpler treatment you'll probably need topical and maybe even oral steroids (or injectable) to get this under control. Sometimes it does get bad enough to make your scalp feel as though it could separate, although I'm unaware of any cases where this has happened. Still no sense having to put up with that sensation. Hair loss is a very rare complication because the scaling actually grows between the hairs and builds up on them. This causes shedding that looks like abnormal hair loss, but we do lose hairs routinely and this just makes it look a lot worse than it really is, since the flakes cling to the hairs that normally fall out.

If you haven't already been seen by a dermatologist you probably should be. If you have, you now need to go back and have something stronger prescribed to knock this down, as it's really getting out of hand!

Good luck to you. Please follow up with us here as needed and update us when you've been seen again.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here